Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sore Throat
Jan 20, 2010

I started a new regimen with Atripla two weeks ago. For one week now I have had a persistent sore throat. Comes and goes. Last week I got the rash and it went away. Is the sore throat from the Atripla or is it just a cold? I can't seem to get rid of it. Not getting any worse, but at night and in the morning it seems to come back. Feels like I have something stuck in my throat.

Response from Dr. Henry

It would be quite unusual (though possible) for a localized sore throat to be due one of the components of Atripla. Much more likely some form of viral upper respiratory tract infection (such as due to one of the cold viruses). Aphthous ulcers in the mouth can cause local severe pain and are more common in HIV+ persons and may flare after starting effective HIV therapy perhaps due partly to immune reconstitution. If throat pain persists/worsens should have that evaluated by your HIV specialist. KH



Previous
high cholesterol
Next
cerebellar atrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement